When to come off pill(7 Posts)
My OH and I are planning on TTC from mid May next year. When we come back from Honeymoon. I don't want to waste a second as have been desperate to start trying to years so was going to come of the pill 1st Jan to be nice and ready. Only problem is I have been on the pill since my early teens due to bad acne. So now I am worried about being really spotty for the wedding day if I come off too early...so have been wondering about staying on the pill right up to TTC. But if that is going to out conception back months I will sacrifice my skin lol. So my question is- will it take ages fo rmy fertility to get back to normal? I tend to have breakthrough bleeding quite quickly if I forget a pill if that makes any difference. I had a scan recently and he said I had functional cysts which I shouldnt have on the pill...prob becasue I am always forgetting it. But after 8 years of ebing careless we have never had an accident....which makes me worry!
Sorry- wordy and no real answer I know. Just dont know what to do for the best!
Congratulations on the wedding & exciting news that you will TTC. The only real answer is that anybody's guess will be exactly that. A guess.
I am having trouble trying to conceive and am months in - however my partner and I both have fertility issues. My sister missed 1 depo injection and immediately caught pregnant. Every woman's body is different and you can't second guess it. It is widely advised that you should stop taking the pill for 6 months before you ttc and use other methods of conception. (Without scare mongering, your body needs to adjust and make it a safe environment to house a baby).
Is there anything else you can use to control your skin? And are you sure it will revert back, you may have outgrown it?
I think the best advice & the only thing to help you properly would be a good chat with your GP to cover all areas
And welcome to MN, sure you'll find lots of help/support/advice here
Thanks for the advice and the welcome!
That is really useful to know- I didn't actually know that 6 month figure.
Yeah hoping I will have grown out of it..but my skin isn't great at the best of times.
Will have a chat to my GP.
Hello, I was worried about my skin when I came off the pill but it hasn't been anywhere near as bad as it was in my late teens. This month ive been taking evening primrose oil as it's supposed to help increase cm, but it's also recommended for acne. Well it defo helped as my skin wasn't nearly as greasy as it usually gets round ovulation and no break outs. Would recommend but have a read up on it first
I had been on the pill for 10years so was convinced that we'd have difficulty in conceiving so we decided end of last year that I would come off the pill and hopefully have a baby in 2015. 2nd month off the pill I became pregnant and now have a 14week old, these things are meant to happen IMO! I'm now extra careful with contraception just incase!! Some friends of mine were the same and some have taken a little longer. Good luck with such an exciting year!!
My gynaecologist told me that straight after coming off the pill you are more fertile, I don't think I've ever heard that before so not sure how true it is but that's what he said.
I stopped taking the pill in September and since then have had a 31 day cycle and a 29 day cycle so seem to have slipped into normal cycles straight away. Of course I can't be sure I've actually ovulated because I haven't been testing for it but at least I've not had massive lengths of time between periods which is what I expected. I'm also not pregnant yet either so can't be super duper fertile but it's early days.
So I wouldn't worry about coming off the pill early.
Congratulations on your marriage and good luck!
I was on the pill for 13 years and its only the last 5 years or so that I developed adult acne. It was quite mild but bad enough for me to be put on antibiotics continuously. When it came to ttc I looked into the dangers of taking Lymecycline whilst ttc/pregnant and found they can have bad side effects on the baby so knew I would have to come off them before we ttc. We were also planning our wedding last year and like you I didn't want to have bad skin on the wedding day. Vanity prevails!!
However, as I knew I wouldn't come off the pill until after the honeymoon anyway, I did continue taking the antibiotics up until I came off the pill and then came off both at the same time....and fingers crossed my skin has been fine. I am so scared of jinxing it though so I take each day as it comes!! It may be that it was the pill that made my skin bad???....who knows? I had a chat with my GP and he gave me other antibiotics in case the acne should return and which are safe to take whilst ttc/pregnant but to be honest I don't know if I would take them now anyway as you can never be 100% sure of the effects drugs can have.
So, I came off the pill straight after our honeymoon mid September, had withdrawal bleed then my first 'real' AF 30 days after and since then I have been taking opks and temping so I am pretty sure I am ovulating each month. The first couple of cycles we didn't actively ttc as I wanted to let my cycles settle down a bit. We are now in our first 2ww...
You never know how long your body will take to settle after the pill but there is every chance everything will return to normal very quickly!!
Join the discussion
Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.Register now
Already registered with Mumsnet? Log in to leave your comment or alternatively, sign in with Facebook or Google.
Please login first.